1. Any precipitating drugs or toxins should be discontinued.
2. Underlying disorders should be treated.
3. PACs that produce symptoms or initiate sustained tachycardias can be suppressed with quinidine, procainamide, or b-adrenergic antagonists.
MULTIFOCAL ATRIAL TACHYCARDIA (MFAT) MFAT (also known as "chaotic atrial rhythm" or "wandering atrial pacemaker") is an irregular rhythm caused by at least three different sites of atrial ectopy. The ECG characteristics of MFAT are (1) three or more differently shaped P waves; (2) varying PP, PR, and RR intervals; and (3) atrial rhythm usually between 100 and 180 (Fig 24-8). MFAT is frequently confused with atrial flutter or fibrillation.
Clinical Significance MFAT is most often found in elderly patients with decompensated chronic lung disease, but it may also complicate congestive heart failure or sepsis or be caused by methylxanthine toxicity. Digoxin toxicity is an unlikely cause of MFAT.
Was this article helpful?
This guide will help millions of people understand this condition so that they can take control of their lives and make informed decisions. The ebook covers information on a vast number of different types of neuropathy. In addition, it will be a useful resource for their families, caregivers, and health care providers.